Alert archive / Oklahoma / Freeze Warnings in 2020
Freeze Warning 3, NWS Tulsa, OK
NWS Tulsa, OK issued this freeze warning at Apr 13, 2020, 2:22 PM CDT for 4 counties in Arkansas; 16 counties in Oklahoma. It took effect at Apr 14, 2020, 12:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2020, 2:22 PM CDT (19:22 UTC)
- In effect from
- Apr 14, 2020, 12:00 AM CDT
- Expired
- Apr 14, 2020, 8:56 AM CDT
- In force
- 9 hr
- Issued by
- NWS Tulsa, OK
Counties Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 29 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 789 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -225 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
643 WWUS74 KTSA 131922 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 222 PM CDT Mon Apr 13 2020 ARZ001-002-010-011-OKZ054>070-140900- /O.NEW.KTSA.FZ.W.0003.200414T0500Z-200414T1400Z/ Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata- Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee- Okmulgee-Wagoner-Cherokee-Adair-Muskogee- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, and Muskogee 222 PM CDT Mon Apr 13 2020 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT TUESDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Portions of east central and northeast Oklahoma and northwest Arkansas. * WHEN...From midnight tonight to 9 AM CDT Tuesday. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor water pipes should be wrapped, drained, or allowed to run in a slow steady stream. Precautions should also be taken to protect small plants and tender vegetation. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
2 follow-up statements
657 WWUS74 KTSA 140904 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 404 AM CDT Tue Apr 14 2020 ARZ001-002-010-011-OKZ054>070-141400- /O.CON.KTSA.FZ.W.0003.000000T0000Z-200414T1400Z/ Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata- Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee- Okmulgee-Wagoner-Cherokee-Adair-Muskogee- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, and Muskogee 404 AM CDT Tue Apr 14 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Freezing temperatures near 32 expected. * WHERE...Parts of east central and northeast Oklahoma and northwest Arkansas. * WHEN...Until 9 AM CDT today. * IMPACTS...These conditions may kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should also be taken to protect small plants and tender vegetation. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
272 WWUS74 KTSA 141356 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 856 AM CDT Tue Apr 14 2020 ARZ001-002-010-011-OKZ054>070-141500- /O.CAN.KTSA.FZ.W.0003.000000T0000Z-200414T1400Z/ Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata- Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee- Okmulgee-Wagoner-Cherokee-Adair-Muskogee- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, and Muskogee 856 AM CDT Tue Apr 14 2020 ...FREEZE WARNING EXPIRES AT 9 AM... Temperatures have warmed above freezing this morning and the freeze warning will be allowed to expire at 9 am. $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Apr 13, 11:54 AM CDT, 2 hours 28 minutes earlier.
Area forecast discussion, Apr 13, 11:54 AM CDT, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1154 AM CDT Mon Apr 13 2020 ...UPDATE... .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR conditions are likely to prevail through the period, although periods of MVFR ceilings will be possible with the expected rain/snow tomorrow morning. Wind gusts will drop off this evening, with in general, light easterly winds prevailing. && .PREV DISCUSSION... /Issued 1038 AM CDT Mon Apr 13 2020/ ..UPDATE... DISCUSSION... Not much change required to the going forecast, with the main updates reflecting more cloud cover mainly this morning. Mid clouds are moving in fairly quickly from the west, with all of the area likely to be at least mostly cloudy by midday. The clouds and the continued gusty northerly winds will keep temperatures well below normal, with most areas only likely to warm into the 40s. A few mid level radar echoes will continue to move across the area today. There is a nonzero chance of something actually reaching the ground from this, but given the chance is pretty small, no mention is actually included in the forecast through late afternoon. Updated products already out. PREV DISCUSSION... /Issued 640 AM CDT Mon Apr 13 2020/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR conditions will prevail through the forecast period. Areas of light rain will be possible late tonight, with some chance that a few wet snow flakes may be mixed in with the rain at some places. PREV DISCUSSION... /Issued 400 AM CDT Mon Apr 13 2020/ DISCUSSION... Gusty northwesterly winds continued across Eastern Oklahoma and Northwest Arkansas early this morning with gusts in the 25 to 35+ mph range still remaining common. Gusts are expected to continue to weaken this morning as 3-hr pressure changes relax with the departing upper low pushing further off to the east. Within the low level flow...drier air and a much colder airmass will also continue to filter into the region this morning which will aid in pushing the current low level ceilings out by late morning. These conditions will allow for temps to get down to/just below freezing across portions of Northeast Oklahoma and Northwest Arkansas. Thus...will continue the current freeze warning into mid morning. During the afternoon hours...increasing mid/high clouds combined with the colder airmass should keep high temps only warming into the upper 40s to low 50s across the CWA. Overnight tonight into Tuesday morning...a vort max is progged to move through the region over top a mid level frontogenetic forcing axis and an expanding area of warm air advection. In response...light rain chances will become possible starting this evening through Tuesday morning. Surface temps tonight are forecast to get down into the mid/upper 30s for most locations. However...temp profiles from just above the surface are expected to be below freezing which could allow for some light snow/snow flurries to mix in with the light rain. At this time with the expected light QPF...will continue to hold off on any accumulations at this time. Precip looks to taper off by Tuesday afternoon as the vort max exits to the east and the frontogenetic forcing gets pushed to the south ahead of another upper level trof axis expected to drop southeast through the Plains Tuesday evening. Behind the upper trof axis Tuesday night...clearing conditions and light winds will aid in low temperatures again falling below freezing for parts of Northeast Oklahoma and Northwest Arkansas. During the day Wednesday...southerly low level flow returns to the region allowing for warmer conditions through Thursday with highs back in the 60s forecast. Rain chances look to return during the second half of the week as another low pressure system is progged to move through the Plains. GFS continues to be faster with this system pushing the trof axis through the CWA Friday compared to the ECMWF Friday night. For this forecast will continue with rain chances increasing Thursday afternoon into Friday as both models push an associated cold front through the CWA Friday. In the wake of this system...another shortwave looks to push through the region over the weekend with additional rain chances as well as thunderstorm chances possible. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....22
Hazardous weather outlook, Apr 13, 12:28 PM CDT, 1 hour 54 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1228 PM CDT Mon Apr 13 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1228 PM CDT Mon Apr 13 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. FIRE WEATHER DANGER. RISK...Limited. AREA...Northwest of Interstate 44. ONSET...Ongoing. DISCUSSION... Gusty northerly winds and low relative humidities will lead to a very limited threat of rapid fire spread this afternoon to the northwest of Interstate 44, with improving conditions late afternoon into early evening. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY THROUGH FRIDAY...No Hazards. SATURDAY AND SUNDAY...Thunderstorm Potential. EXTENDED DISCUSSION... Thunderstorm chances will return by Saturday night and Sunday as an upper level disturbance moves across the area. weather.gov/tulsa contains additional information.
Nearby
Freeze Warnings in Oklahoma, 2020Freeze Warnings in Arkansas, 2020Every freeze warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.